Alert archive / Washington / Winter Storm Warnings in 2016

Winter Storm Warning 3, NWS Seattle, WA

February 19, 2016

NWS Seattle, WA issued this winter storm warning at Feb 19, 2016, 3:06 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2016, 3:06 PM PST (23:06 UTC)
Expired
Feb 20, 2016, 3:31 AM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

172 
WWUS46 KSEW 192306
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
306 PM PST FRI FEB 19 2016

WAZ569-201400-
/O.UPG.KSEW.WW.Y.0013.000000T0000Z-160220T1400Z/
/O.NEW.KSEW.WS.W.0003.160219T2306Z-160220T1700Z/
CASCADES OF PIERCE AND LEWIS COUNTIES-
306 PM PST FRI FEB 19 2016

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SNOW LEVEL...FALLING TO 2000 FEET TONIGHT.

* TIMING...SNOWFALL INTENSITY WILL BE HEAVY FROM NOW THROUGH THE
  OVERNIGHT HOURS. 

* MAIN IMPACT...AROUND 18 INCHES OF SNOW IS EXPECTED FROM LATE
  FRIDAY AFTERNOON THROUGH SATURDAY MORNING AT PARADISE ON MOUNT
  RAINIER. AT WHITE PASS...6 TO 12 INCHES OF SNOW ARE EXPECTED.

* OTHER IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL
  IMPACT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...SLEET... AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

WAZ513-567-568-201400-
/O.CON.KSEW.WW.Y.0013.000000T0000Z-160220T1400Z/
OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
306 PM PST FRI FEB 19 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

* SNOW LEVEL...FALLING TO 2000 FEET TONIGHT.

* TIMING...SNOW WILL BECOME HEAVY AT TIMES THROUGH THE EARLY
  MORNING HOURS ON SATURDAY.

* MAIN IMPACT...AROUND 9 INCHES OF SNOW EXPECTED AT MOUNT BAKER
  FROM LATE FRIDAY AFTERNOON THROUGH TONIGHT. 4 TO 8 INCHES OF
  SNOW IN THE CASCADE PASSES.

* OTHER IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL
  IMPACT TRAVEL INTO AND THROUGH THE CASCADES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
1 follow-up statement
494 
WWUS46 KSEW 201131
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
331 AM PST SAT FEB 20 2016

WAZ569-201245-
/O.CAN.KSEW.WS.W.0003.000000T0000Z-160220T1700Z/
CASCADES OF PIERCE AND LEWIS COUNTIES-
331 AM PST SAT FEB 20 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
STORM WARNING. 

ANOTHER 1 OR 2 INCHES IS EXPECTED THIS MORNING.

$$

WAZ513-567-568-201245-
/O.CAN.KSEW.WW.Y.0013.000000T0000Z-160220T1400Z/
OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
331 AM PST SAT FEB 20 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ANOTHER 1 OR 2 INCHES IS EXPECTED THIS MORNING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 9:27 AM PST, 5 hours 39 minutes earlier.

Area forecast discussion, Feb 19, 9:27 AM PST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
927 AM PST FRI FEB 19 2016

.SYNOPSIS...A VIGOROUS FRONT WILL MOVE MOVE ACROSS THE AREA TODAY
BRINGING RAIN...MOUNTAIN SNOW...AND LOCALLY WINDY CONDITIONS. A WEAK
UPPER LEVEL RIDGE WILL MOVE INTO THE AREA ON SATURDAY PROVIDING A
BRIEF BREAK IN THE WEATHER AHEAD OF ANOTHER FRONTAL SYSTEM THAT
WILL MOVE ONSHORE SUNDAY AFTERNOON OR EVENING. GENERALLY MILD AND
DRY WEATHER WILL PREVAIL NEXT WEEK.

&&

.SHORT TERM...SATELLITE IMAGERY NICELY SHOWS OFF A NEGATIVELY
TILTED UPPER TROUGH CENTERED OFF THE ORE COAST THIS MORNING. A
NEGATIVELY TILTED COLD FRONT WILL WHIP QUICKLY THROUGH WRN WA THIS
AFTN. PRECEDING THE FRONT...EASTERLY GRADIENTS HAVE ALREADY PICKED
UP...ALONG WITH WIND IN E/SE-PRONE LOCATIONS SUCH AS THE
COAST...ADMIRALTY INLET...AND THE ISLANDS. RAIN WILL PICK UP AS
THE FRONT PROGRESSES THROUGH WRN WA OVER THE COURSE OF THIS AFTN.
IMMEDIATELY BEHIND THE FRONT...A SURGE OF STRONG S/SW GRADIENTS
WILL BRING A QUICK PICKUP IN SW WINDS THROUGH THE PUGET SOUND
LOWLANDS...WHERE WIND GUSTS AROUND 40 MPH SHOULD OCCUR FROM ABOUT
3-6 PM TODAY. SHOULD ALSO BE A SHOT OF WESTERLIES THROUGH THE
STRAIT.

POST-FRONTAL SHOWERS ARE EXPECTED FROM LATE THIS AFTN INTO SAT
MORNING. THE 12Z NAM PEAKS CAPE VALUES IN THE POST-FRONTAL
ENVIRONMENT IN THE 450-500 J/KG RANGE ALONG THE COAST AROUND
03Z...OR 7 PM. IT ALSO SHOWS ENOUGH DIRECTIONAL AND SPEED SHEAR IN
THE WIND PROFILE TO SUPPORT SOME LOOSE CONVECTIVE ORGANIZATION...
PERHAPS MANIFESTING ITSELF IN THE FORM OF SOME SHORT...NARROW
CONVECTIVE LINES REACHING THE COAST WITH BRIEF SMALL HAIL...GUSTY
WINDS...AND A CLAP OF THUNDER. THE ENVIRONMENT FURTHER INLAND OVER
PUGET SOUND WILL BE MORE STABLE...SO CONVECTION SHOULD WEAKEN AS
IT MOVES INLAND.

GIVEN THE ONSHORE FLOW AND SNOW LEVELS FALLING TO NEAR 2000 FEET
BY LATE THIS EVNG...RESPECTABLE SNOW AMOUNTS ARE EXPECTED IN THE
MTNS...WITH WINTER WEATHER ADVISORIES ALREADY IN EFFECT TO COVER
THAT.

A FLAT UPPER RIDGE WILL SPREAD OVER WRN WA ON SAT...STABILIZING
THE AIR MASS AND SHIFTING LOW-LEVEL FLOW BACK OFFSHORE. AS A
RESULT...SHOWERS WILL BECOME WEAKER AND SHALLOWER ON
SAT...DISSIPATING ALTOGETHER BY SAT EVNG. THIS WILL MARK THE
BEGINNING OF A WELL-DEFINED DRY BREAK IN THE WEATHER FROM SAT EVNG
THROUGH EARLY SUNDAY MORNING.

THE NEXT COLD FRONT WILL SWEEP ACROSS WRN WA ON SUNDAY. IT WILL BE
A VERY TYPICAL FRONT. BY THAT...I MEAN IT WILL BE PRECEDED BY
INCREASING E/SE WINDS...ACCOMPANIED BY RAIN...THEN FOLLOWED ON
SUNDAY AFTN/EVNG BY A TURN TO SHOWERS...A SURGE OF S/SW
WINDS...AND LOWERING SNOW LEVELS.		HANER

.LONG TERM...FROM PREVIOUS DISCUSSION...MEDIUM RANGE MODELS
CONTINUE TO ADVERTISE A TRANSITION TO A DRIER...MILDER PATTERN
NEXT WEEK WITH UPPER LEVEL RIDGING AND LOW LEVEL OFFSHORE FLOW.
MONDAY STILL LOOKS TO BE A TRANSITIONAL DAY WITH A CHANCE OF
LINGERING SHOWERS AS ONSHORE FLOW SLOWLY RELAXES AHEAD OF AN
INCOMING UPPER LEVEL RIDGE. TUESDAY CONTINUES TO LOOK DRY AND MILD
WITH TEMPERATURES EXPECTED TO REACH INTO THE MID 50S OVER THE
INTERIOR WITH OFFSHORE FLOW AND SOME SUNSHINE. A WEAKENING FRONT
MAY MOVE ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY BRINGING SOME
CHANCE OF LIGHT PRECIPITATION. STRONG UPPER LEVEL RIDGING AND LOW
LEVEL OFFSHORE FLOW WILL ESTABLISH DRY AND VERY MILD WEATHER WITH
THROUGH THE END OF NEXT WEEK.

&&

.AVIATION..A COLD FRONT WILL MOVE INLAND TODAY FOR RAIN AND GUSTY
SOUTH WINDS. THE FLOW ALOFT IS SOUTHERLY. THE AIR MASS IS MOIST AND
STABLE...BECOMING WEAKLY UNSTABLE TONIGHT AS AN UPPER LEVEL TROUGH
MOVES INLAND. CEILINGS ARE MAINLY LOW-END VFR...WITH MVFR CIGS
POSSIBLE TONIGHT AS LOW LEVEL ONSHORE FLOW INCREASES. SHOWERS WILL
DIMINISH EARLY SAT MORNING AS THE TROUGH MOVES EAST OF THE CREST. 33

KSEA...RAIN CONTINUES TODAY WITH SOUTH WINDS INCREASING THIS
AFTERNOON...GUST TO 25 KT. MVFR CIGS POSSIBLE TONIGHT AS ONSHORE
FLOW INCREASES. 33

&&

.MARINE...A STRONG COLD FRONT WILL MOVE INLAND TODAY...WITH GALES
FORECAST OVER THE COASTAL WATERS...ENTRANCES TO THE STRAIT AND
NORTHERN INLAND WATERS. ONSHORE FLOW WILL INCREASE BEHIND THE FRONT
LATE THIS AFTERNOON WITH SMALL CRAFT ADVISORY WINDS LIKELY OVER THE
WATERS. HIGH PRESSURE WILL BRING LIGHT OFFSHORE FLOW ON SATURDAY.
THE NEXT PACIFIC FRONTAL SYSTEM WILL ARRIVER ON SUNDAY. OFFSHORE FLOW
WILL PREVAIL EARLY NEXT WEEK WITH HIGH PRESSURE OVER INTERIOR B.C.
AND EASTERN WA. 33

&&

.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY UNTIL 6 AM PST SATURDAY FOR THE
     CASCADES AND OLYMPICS.

PZ...GALE WARNING COASTAL WATERS...EAST AND WEST ENTRANCE STRAIT OF
       JUAN DE FUCA...NORTHERN INLAND WATERS.
     SMALL CRAFT ADVISORY ALL OTHER WATERS.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 12:46 PM PSTSmall Craft AdvisorySEW12 hr

Nearby

Winter Storm Warnings in Washington, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.